Alert archive / Ohio / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 208, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Aug 10, 2021, 11:07 AM EDT for Coshocton County, Ohio. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2021, 11:07 AM EDT (15:07 UTC)
- Expired
- Aug 10, 2021, 11:30 AM EDT
- In force
- 23 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Coshocton County, OH
The radar
The Cleveland radar (KCLE), 114 km from the middle of the area, began a volume at 15:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 3.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 521 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
108
WUUS51 KPBZ 101507
SVRPBZ
OHC031-101530-
/O.NEW.KPBZ.SV.W.0208.210810T1507Z-210810T1530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pittsburgh PA
1107 AM EDT Tue Aug 10 2021
The National Weather Service in Pittsburgh has issued a
* Severe Thunderstorm Warning for...
Northern Coshocton County in east central Ohio...
* Until 1130 AM EDT.
* At 1107 AM EDT, a severe thunderstorm was located near Glenmont, or
11 miles southwest of Millersburg, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines, resulting in some
power outages.
* Locations impacted include...
Warsaw, Nellie, Chili, Walhonding, Blissfield, and Layland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4045 8219 4044 8171 4037 8171 4037 8170
4030 8170 4031 8219
TIME...MOT...LOC 1507Z 263DEG 30KT 4043 8208
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
533
WWUS51 KPBZ 101518 RRA
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
1118 AM EDT Tue Aug 10 2021
OHC031-101530-
/O.CON.KPBZ.SV.W.0208.000000T0000Z-210810T1530Z/
Coshocton OH-
1118 AM EDT Tue Aug 10 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM EDT
FOR NORTHERN COSHOCTON COUNTY...
At 1118 AM EDT, a severe thunderstorm was located near Killbuck, or
10 miles southwest of Millersburg, moving east at 30 mph.
HAZARD...Wind gusts to 60 mph.
SOURCE...Radar.
IMPACT...Expect damage to trees and power lines, resulting in some
power outages.
Locations impacted include...
Warsaw... Nellie...
Chili... Walhonding...
Blissfield... Layland...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4045 8219 4044 8171 4037 8171 4037 8170
4030 8170 4031 8219
TIME...MOT...LOC 1518Z 269DEG 25KT 4042 8199
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 8:52 AM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, Aug 10, 8:52 AM EDT, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 852 AM EDT Tue Aug 10 2021 .SYNOPSIS... Seasonable warmth, humidity, and periodic showers and thunderstorms can be expected until cold frontal passage late this week. && .NEAR TERM /THROUGH TONIGHT/... The mid mrng update featured POP adjustments based on radar and the latest high res mdl solns as sct to nmrs shwrs and tstms can be expected today. Upr support/ascent is increasing with the encroachment of a Great Lakes-to-mid OH valley shortwave trough. Warm mid lvls with -6 C at 500 mb, and a lack of effective shear are precluding severe dvlpmnt. Expect lcl downpours with that activity. Isolated strong storms may develop this aftn with a damaging gust severe threat supported by steep llvl lapse rate and by mid lvl dry air encroachment and resulting evaporative cooling/downburst formation. Passage of the shortwave trough/building shortwave ridge should alleviate coverage of this covection by eve. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... A similar scenario is indicated for Wednesday with the emergence of another shortwave from the base of broad troughing over the Upr Midwest, and the approach of that trough/frontal system is likely to spawn more showers and storms on Thursday. Temperature for the short term wl be above average with the support of warm, moist advection. Thursday is borderline approaching Heat Advisory headlines as Heat Index values are currently forecasted to be in the upper-90s in portions of our region. However, the confidence is not too high on this scenario since we still have precip chances in the forecast. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... An eastward sliding cold front will maintain rain chance into Saturday, but that frontal passage will moderate temperature back to climatological norms for the weekend. Showers may return to the region starting Monday as high pressure breaks down and warm, moist air returns from the south. && .AVIATION /13Z TUESDAY THROUGH SATURDAY/... Scattered morning shra with isolated ts will shift east in conjunction with a passing shortwave. A period of MVFR cigs may develop north of KPIT due to moist advection and the passing showers, but will be alleviated by diurnal mixing. Redevelopment of scattered shra/tstms is likely this afternoon as another shortwave passes to the north. KFKL/KDUJ will be among the most likely impacted terminals as well as KZZV, where a decaying weak MCS should help spawn new aftn convection over eastern OH. Brief ridging and loss of heating should diminish convective activity tonight before the next shortwave increases precipitation and MVFR/IFR cig chances Wednesday morning. .Outlook... Periodic restrictions in showers/tstms are likely thru Sat with a series of crossing disturbances. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. &&
Hazardous weather outlook, Aug 10, 6:33 AM EDT, 4 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 633 AM EDT Tue Aug 10 2021 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073>076-WVZ001>004-012-021-509>514-111045- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Indiana-Washington-Greene-Westmoreland- Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 633 AM EDT Tue Aug 10 2021 This Hazardous Weather Outlook is for east central Ohio, western Pennsylvania, and northern West Virginia. .DAY ONE...Today and tonight. Isolated incidents of severe wind gusts are possible with afternoon thunderstorms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Isolated incidents of severe wind gusts are possible Wednesday and Thursdays as thunderstorms become likely with cold front encroachment. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Aug 10, 9:16 AM EDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
916 AM EDT Tue Aug 10 2021
OHZ048-101345-
Coshocton OH-
916 AM EDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of northwestern
Coshocton County through 945 AM EDT...
At 915 AM EDT, radar indicated a strong thunderstorm over Danville,
or 11 miles east of Mount Vernon, moving east at 30 mph.
HAZARD...Wind gusts of 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Layland, Walhonding, and Blissfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4045 8219 4046 8215 4045 8210 4045 8184
4036 8181 4034 8219
TIME...MOT...LOC 1315Z 257DEG 27KT 4043 8226
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 9:16 AM EDT | Special Weather Statement | PBZ | Coshocton | 29 min |
| Aug 10, 11:05 AM EDT | Severe Thunderstorm Warning | PBZ | Tuscarawas | 25 min |
| Aug 10, 11:28 AM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Tuscarawas | 32 min |
| Aug 10, 11:30 AM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Tuscarawas | 30 min |
| Aug 10, 12:00 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Columbiana, Coshocton, Harrison, Jefferson, Tuscarawas | 45 min |
| Aug 10, 12:07 PM EDT | Special Weather Statement | PBZ | Guernsey, Harrison, Muskingum, Noble | 53 min |
| Aug 10, 12:39 PM EDT | Special Weather Statement | PBZ | Jefferson | 36 min |
| Aug 10, 12:42 PM EDT | Special Weather Statement | PBZ | Harrison | 33 min |
| Aug 10, 12:59 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Guernsey, Harrison, Tuscarawas | 46 min |
| Aug 10, 1:44 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Guernsey, Monroe, Noble | 31 min |
| Aug 10, 2:12 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Guernsey, Monroe, Noble | 48 min |
| Aug 10, 2:47 PM EDT | Severe Thunderstorm Warning | PBZ | Monroe | 43 min |
| Aug 10, 3:31 PM EDT | Special Weather Statement | PBZ | Monroe | 29 min |
| Aug 10, 4:01 PM EDT | Special Weather Statement | PBZ | Monroe | 29 min |
| Aug 10, 4:17 PM EDT | Severe Thunderstorm Warning | PBZ | Monroe | 13 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.